Rare blood clots after AstraZeneca jab should be listed as side effect

The “unusual” blood clotting after vaccination with the AstraZeneca shock should be listed as a “possible side effect of the vaccine,” said Dr. Sabine Straus, Chair of the Safety Committee of the European Medicines Agency (EMA).

The head of the Pharmacovigilance Risk Assessment Committee (Prac) said that the benefits of the AstraZeneca vaccine in preventing Covid-19 overall outweigh the risk of side effects.

Speaking at the EMA’s briefing on Wednesday about the AstraZeneca vaccine in relation to cases of thromboembolic events, she said, “This vaccine has been shown to be highly effective in preventing serious illness and hospitalization and saving lives.

“Vaccinations are extremely important to help us fight Covid-19 and we need to use the vaccines we need to protect ourselves from the devastating effects.

“After a very thorough analysis, Prac has concluded that the reported cases of unusual blood clotting following vaccination with the AstraZeneca vaccine should be listed as possible side effects of the vaccine.”

The European Medicines Agency (EMA) stated that “specific risk factors” such as age or gender had not been confirmed.

Executive Director Emer Cooke said at a press conference in Brussels: “Based on the information currently available, certain risk factors such as age, gender or a history of coagulation disorders could not be confirmed, as these rare events occur in all ages and in both men and women.

“A plausible explanation for these rare side events is an immune response to the vaccine that results in a condition similar to that sometimes seen in heparin-treated patients.”

Dr. June Raine added, “The evidence is solidifying and our review shows that while it is a strong possibility, more work is needed to determine beyond any doubt that the vaccine caused these side effects.”

.

Leave a Comment